MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR 3D KNEE; EMPOWR 3D KNEETM FEMUR, NP, 5R

ENCORE MEDICAL L.P. EMPOWR 3D KNEE; EMPOWR 3D KNEETM FEMUR, NP, 5R
Model Number 241-02-105
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 05/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to poor range of motion.The previous surgery and the revision detailed in this investigation occurred over 3 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There was a non-conforming material reports, ncmr number (b)(4), associated with the part# 241-02-105, empowr 3d kneetm femur, np, 5r which documents a nonconformance that out of 9 quantities lot, 1 part was rejected due to incomplete grit blast in interior box.The part was reworked with suitable operations and was accepted.All other items in the lot met the design, fit and function requirements.The device and its applicable concomitant devices were within their respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to poor range of motion.There are multiple factors that may contribute to the event that are outside the control of djo surgical are poor bone density, inadequate soft tissue support, excessive range of motion, patient bone deterioration, degenerative bone disease, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - due to patient's range of motion being poor.Patient did not do physical therapy; needed a new implant.
 
Additional Manufacturer Narrative
D10 - adding concomitant 402438.

Brand Name
EMPOWR 3D KNEE
Common Device Name
EMPOWR 3D KNEETM FEMUR, NP, 5R
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer Contact
teffany hutto
9800 metric blvd
austin, TX 78758-5445
MDR Report Key8700822
Report Number1644408-2019-00526
Device Sequence Number16648273
Product Code JWH
UDI-Device Identifier00888912166720
UDI-Public(01)00888912166720
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2022
Device Model Number241-02-105
Device Catalogue Number241-02-105
Device Lot Number949R1029
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
342-10-705, LOT 075T1009; 402438 COBALT MV BONE CEMENT 40GM B; 342-10-705, LOT 075T1009
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale